Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 117, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 7, 2012, 10:38 PM MDT for Sheridan County, Nebraska. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2012, 10:38 PM MDT (04:38 UTC)
- Expired
- Jun 7, 2012, 11:14 PM MDT
- In force
- 36 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 148 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 10:40 PM MDT | HAIL 1.25 | 15 Nw Rushville, NE | QUARTER TO HALF DOLLAR SIZED HAIL OCCURRED. DELAYED REPORT FROM JUNE 7TH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 4.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -370 J/kg
- Mixed-layer LCL
- 1349 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
481
WUUS53 KLBF 080438
SVRLBF
NEC161-080545-
/O.NEW.KLBF.SV.W.0117.120608T0438Z-120608T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1038 PM MDT THU JUN 7 2012
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 1145 PM MDT
* AT 1036 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR METCALF STATE WILDLIFE MANAGEMENT AREA...OR
11 MILES NORTHWEST OF RUSHVILLE...AND MOVING NORTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
RUSHVILLE...GORDON...INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD...
INTERSECTION OF HIGHWAY 87 AND CRAVEN CREEK ROAD...CLINTON...HOOVER
LAKE...HIGHWAY 87 MILE MARKER 60...HIGHWAY 87 MILE MARKER 70...
HIGHWAY 27 MILE MARKER 230 AND HIGHWAY 20 MILE MARKER 110.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4300 10208 4289 10208 4289 10209 4279 10209
4279 10207 4274 10207 4267 10276 4299 10277
TIME...MOT...LOC 0438Z 244DEG 10KT 4284 10259
WIND...HAIL <50MPH 1.00IN
$$
BUTTLER1 follow-up statement
167
WWUS53 KLBF 080514
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1214 AM CDT FRI JUN 8 2012
NEC161-080524-
/O.CAN.KLBF.SV.W.0117.000000T0000Z-120608T0545Z/
SHERIDAN NE-
1114 PM MDT THU JUN 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SHERIDAN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.
LAT...LON 4300 10208 4289 10208 4289 10209 4279 10209
4279 10207 4274 10207 4267 10276 4299 10277
TIME...MOT...LOC 0514Z 244DEG 10KT 4288 10247
$$
BUTTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 5:32 PM MDT, 5 hours 6 minutes earlier.
Area forecast discussion, Jun 7, 5:32 PM MDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 632 PM CDT THU JUN 7 2012 .AVIATION...THUNDERSTORMS ARE CURRENTLY DEVELOPING ACROSS WESTERN NEBRASKA THIS EVENING. MODELS INDICATE A FAVORABLE AREA FOR THUNDERSTORMS WILL BE FROM NORTH CENTRAL NEBRASKA SOUTHWEST ACROSS THE PANHANDLE. THUNDERSTORMS WILL DIMINISH AS THEY MOVE EASTWARD...AND STILL THINK THE BETTER CHANCE WILL BE AT VTN VS LBF THIS EVENING. HAVE INTRODUCED TEMPO GROUP DURING THE MORE FAVORABLE TIME AT VTN...AND KEPT TS OUT OF LBF BELIEVING THAT STORMS WILL DECREASE IN COVERAGE BY THE TIME THEY REACH LBF. AFTER SOUTHERLY WINDS DECREASE THIS EVENING THEY ARE EXPECTED TO INCREASE AGAIN BY LATE MORNING TOMORROW AT THE TERMINALS. && .PREV DISCUSSION... /ISSUED 348 PM CDT THU JUN 7 2012/ ..AFTER CHANCES FOR THUNDERSTORMS MAINLY THIS EVENING...DRY CONDITIONS FORECAST THIS WEEKEND THROUGH MID WEEK... SHORT TERM... STORMS CONTINUE TO DEVELOP ACROSS EASTERN WYOMING/WESTERN SOUTH DAKOTA INTO THE NORTHERN PANHANDLE. THIS IS OCCURRING MAINLY FROM A WEAK SHORT WAVE TROUGH LIFTS NORTHEAST ACROSS THE CENTRAL/NORTHERN PLAINS. STEEP LAPSE RATES AND SUFFICIENT LOW AND MID LEVEL MOISTURE PRESENT. LIMITING FACTORS WILL BE SCATTERED COVERAGE IN THE FAR WESTERN AREAS WILL BECOME MORE ISOLATED EASTWARD INTO THE CENTRAL SANDHILLS THIS EVENING. ALTHOUGH AMPLITUDE DISTURBANCE WILL DAMPEN OUT BY MIDNIGHT...THOUGHTS ARE THAT LOW LEVEL JET SHOULD KEEP AT LEAST A SLIGHT CHANCE AFTER MIDNIGHT FOR SOUTHEASTERN AREAS. REGARDING SEVER POTENTIAL...WITH A MODERATELY UNSTABLE ATMOSPHERE AND BETTER SHEAR TO PROMOTE THE FORMATION OF THUNDERSTORMS...SOME STRONG...ACROSS WESTERN AND SOUTHWEST NEBRASKA. MARGINALLY SEVERE STORMS ARE POSSIBLE...MAINLY ACROSS THE EASTERN PANHANDLE AND ADJACENT WESTERN SANDHILLS. STRONG WARM AIR ADVECTION FRIDAY WITH HIGHS REACHING THE UPPER 80S TO AROUND 90. FRIDAY AND FRIDAY EVENING SHOULD BE DRY WITH A LEESIDE TROUGH DEVELOPED. WHILE THERE WILL BE AFTERNOON THUNDERSTORMS DEVELOPING ACROSS THE HIGHER TERRAIN TO OUR WEST...ANY STORM SHOULD DISSIPATE BEFORE REACHING ANY SATURDAY WILL BE A SCORCHER IN TERMS OF ABOVE AVERAGE. FORECAST HIGHS 15 DEGREES ABOVE NORMAL WITH HIGHS IN THE MID TO UPPER 90S...WITH MUCH OF SOUTHWEST NEBRASKA AND NORTHERN CHERRY COUNTY TO REACH OR EXCEED 100. A LACK OF RAINFALL AND DRY SOIL CONDITIONS WOULD MOST CERTAINLY LEND TO THIS HOT OF TEMPERATURES. THERE IS A SMALL CHANCE THAT THE CAP MAY BREAK NEAR THE SURFACE DRYLINE NEAR HIGHWAY 83. CURRENTLY HAVE A SILENT 14 POP LATE AFTERNOON/EARLY EVENING...WHICH MAY NEED TO BE UPPED TO A SLIGHT CHANCE. A COLD FRONT WILL MOVE THROUGH SATURDAY NIGHT. THERE COULD BE A FEW STORMS POSSIBLE NEAR THE FRONT IN NORTH CENTRAL NEBRASKA. CONFIDENCE FROM MODELS TO LOW ATTM TO INCLUDE...BUT WILL NEED TO BE EVALUATED WITH NEXT MODEL RUNS. SUNDAY SHOULD BE DRY AND NOT A HOT. HIGHS MORE NEAR NORMAL IN THE UPPER 70S/LOWER 80S. DUE TO FASTER FORECAST PROGRESSION OF THE FRONT...ANY STORMS ALONG THE FRONT SHOULD BE WELL SOUTHEAST OF OUR AREA SUNDAY AFTERNOON AND SUNDAY NIGHT...SO HAVE REMOVED MENTION. LONG TERM... FOR MONDAY THROUGH THURSDAY. UPPER FLOW WILL BE QUASI ZONAL THROUGH THE PERIOD. DRY FORECAST UNTIL WEDNESDAY NIGHT AND THURSDAY. MOISTURE RETURN UP THE HIGH PLAINS WILL BE FAVORABLE FOR THUNDERSTORM DEVELOPMENT TO OUR WEST WHICH WOULD BE FAVORED TO MOVE ACROSS AS A DISTURBANCE ALOFT CROSSES THE REGION. ALTHOUGH TIMING OF THESE DISTURBANCES IS DIFFICULT...GFS ENSEMBLE MEMBERS AGREE THAT THIS PERIOD MOST FAVORABLE FOR AT LEAST A SLIGHT CHANCE MENTION. TEMPERATURE TO ALSO BE MORE SEASONAL IN THE UPPER 70S TO MID 80S. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...ROBERG AVIATION UPDATE...KNUTSVIG
Hazardous weather outlook, Jun 7, 9:33 PM MDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1033 PM CDT THU JUN 7 2012 NEZ004>010-022>029-035>038-056>059-069>071-094-090345- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1033 PM CDT THU JUN 7 2012 /933 PM MDT THU JUN 7 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS MOST OF WESTERN AND NORTH CENTRAL NEBRASKA WITH STRONG STORMS POSSIBLE WEST OF AN AINSWORTH TO NORTH PLATTE LINE. AT THIS TIME...SEVERE THUNDERSTORMS ARE NOT EXPECTED TO IMPACT WESTERN AND NORTH CENTRAL NEBRASKA OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT...HOWEVER REPORTS OF HAIL...STRONG WINDS OR RAINFALL WOULD BE APPRECIATED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
In the hours before
Special weather statement, Jun 7, 8:13 PM MDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 913 PM CDT THU JUN 7 2012 NEZ004-080300- SHERIDAN NE- 813 PM MDT THU JUN 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN COUNTY UNTIL 900 PM MDT... AT 809 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR INTERSECTION OF BEAVER CREEK ROAD AND WHITE CLAY CREEK ROAD...OR 6 MILES NORTH OF HAY SPRINGS...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... HIGHWAY 87 MILE MARKER 60 AROUND 825 PM MDT. HIGHWAY 87 MILE MARKER 70...INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD AND INTERSECTION OF HIGHWAY 87 AND CRAVEN CREEK ROAD AROUND 830 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
Local storm report, Jun 7, 8:42 PM MDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
942 PM CDT THU JUN 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL 19 NW GORDON 43.00N 102.47W
06/07/2012 M1.00 INCH SHERIDAN NE PUBLIC
&&
SJACOBSLocal storm report, Jun 7, 8:49 PM MDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
949 PM CDT THU JUN 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM HAIL 10 NE OSHKOSH 41.51N 102.21W
06/07/2012 E1.50 INCH GARDEN NE CO-OP OBSERVER
&&
MARTINSpecial weather statement, Jun 7, 9:02 PM MDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1002 PM CDT THU JUN 7 2012 NEZ022-023-080345- GARDEN NE-GRANT NE- 902 PM MDT THU JUN 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR GRANT AND NORTHEASTERN GARDEN COUNTIES UNTIL 945 PM MDT... AT 900 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SWEDE LAKE...OR 25 MILES NORTHWEST OF ARTHUR...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... DOMINICK LAKE... SWEDE LAKE... ASHBY... HYANNIS... PRATT LAKE... SPRING VALLEY LAKE... HIGHWAY 61 MILE MARKER 150... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
Special weather statement, Jun 7, 9:39 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1039 PM CDT THU JUN 7 2012 NEZ035-080430- ARTHUR NE- 939 PM MDT THU JUN 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ARTHUR COUNTY UNTIL 1030 PM MDT... AT 936 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JENSEN LAKE...OR 9 MILES WEST OF ARTHUR... MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... JENSEN LAKE AROUND 945 PM MDT. ARTHUR AROUND 1000 PM MDT. HIGHWAY 61 MILE MARKER 130 AROUND 1005 PM MDT. SAND PUDDIN LAKE AND HIGHWAY 92 MILE MARKER 170 AROUND 1020 PM MDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KNUTSVIG
Special weather statement, Jun 7, 9:44 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1044 PM CDT THU JUN 7 2012 NEZ023-024-094-080430- GRANT NE-HOOKER NE-WESTERN CHERRY NE- 944 PM MDT THU JUN 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHERRY...NORTHWESTERN HOOKER AND GRANT COUNTIES UNTIL 1030 PM MDT... AT 941 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HYANNIS...OR 29 MILES NORTH OF ARTHUR... MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SPRING VALLEY LAKE... PRATT LAKE... WHITMAN... CARR LAKE... WHITMAN ROAD CROSSING THE NORTH BRANCH OF THE MIDDLE LOUP RIVER... HIGHWAY 61 MILE MARKER 170... HIGHWAY 2 MILE MARKER 170... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BUTTLER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:36 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 24 min |
| Jun 7, 8:39 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.